MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO SELECT DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO SELECT DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE
Model Number C913131
Health Effect - Clinical Code Perforation (2001)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon follow up with the user facility, the patient was reported to have a tortuous sigmoid colon as well as diverticula which may have contributed to the reported event.The device subject of this complaint has not been returned to steris endoscopy for evaluation.The device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.Statements from the instructions for use include: "check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that there is no gap on the open side where the scope and distal housing meet.See figure 3.Grasp the securing strap and stretch it across the "c" shaped opening and secure the securing strap onto the #2 securing strap mounting hook on the far side.Carefully apply lubricant liberally to the outside of the padlock clip housing." steris endoscopy has offered in-service training to the user facility; however, the facility has declined.No further issues have been reported.
 
Event or Problem Description
The user facility reported that the housing component of a padlock clip pro-select defect closure device became detached from the endoscope following use to close a defect in the cecum.The endoscope was re-inserted to attempt recovery of the component, and a perforation was observed in the sigmoid.The patient was sent to surgery to repair the perforation and retrieve the detached component.The patient is reported to be stable and recovering from surgery.

Brand Name
PADLOCK CLIP PRO SELECT DEFECT CLOSURE SYSTEM
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key10692699
Report Number1528319-2020-00036
Device Sequence Number3185323
Product Code PKL
UDI-Device Identifier00724995184254
UDI-Public(01)00724995184254
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberC913131
Device Catalogue NumberC913131
Device Lot Number2004542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1